MAUDE Adverse Event Report: LUMENIS LTD PULSE; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD PULSE; POWERED LASER SURGICAL INSTRUMENT
Model Number GA-1008944
Medical Device Problem Codes Device Displays Incorrect Message (2591); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that error 303 (energy to high) was received.The procedure was not completed as a result of the event.There were no patient complications.This event is being reported for an aborted/cancelled procedure with a patient under general anesthesia or whose sedation status was unknown.
 
Additional Manufacturer Narrative
D3.Manufacturer email: (b)(4).
 
Additional Manufacturer Narrative
This console was serviced at the customer's facility by a field service engineer (fse).The fse was unable to replicate the error reported by the customer.The pyro board and cpu (central processing unit) board were replaced.The optics were inspected and it was found that the hr optics were pitted on channels 1 and 3.Both hr optics were replaced.The fse then adjusted the beam mode on channel 1, and adjusted near alignment on channel 1 and 2.He verified the alignment on the pyro board was correct, and completed the pyro and energy calibrations.It was verified that energy output at all levels was appropriate, and the system passed all tests.The console was ready for use.The pyro board, hr resonator mirrors, and cpu board were returned.Upon receipt at our quality assurance laboratory, the devices were thoroughly analyzed.Visual inspection of the pyro board and cpu board identified they were in good physical condition.Visual inspection of the first hr mirror found it had white ash burn marks.The second hr mirror was cleaned and was found to have no marks on it.Based on the information available, it is probable that the reported event occurred due to the pyro board, the cpu board, and the hr mirrors being damaged.After the fse replaced the pyro board, cpu board, and hr mirrors, the reported event was resolved and the console was within specifications.
 
Event or Problem Description

Brand Name
PULSE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
LUMENIS LTD.
yokneam industrial park
hakidma st 6
yokneam 20692 04
IS   2069204
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key17552289
Report Number2124215-2023-43660
Device Sequence Number6695018
Product Code GEX
UDI-Device Identifier07290109145969
UDI-Public07290109145969
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGA-1008944
Device Catalogue NumberGA-1008944
Device Lot Number0000000373
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/26/2023
Supplement Date Received by Manufacturer12/01/2023
Initial Report FDA Received Date08/15/2023
Supplement Report FDA Received Date12/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2020
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown